MAUDE Adverse Event Report: APIFIX LTD. MID-C 125; POSTERIOR RATCHETING ROD SYSTEM

APIFIX LTD. MID-C 125; POSTERIOR RATCHETING ROD SYSTEM
Model Number MID-C 125
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Physical Asymmetry (4573)
Date of Event 08/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history record confirmed that the device was manufactured and tested according to relevant procedures, and shipped according to manufacturer's specifications.Patient (b)(6) index procedure performed on (b)(6) 2021 on (b)(6) 2023, apifix was notified that patient (b)(6) has developed significant proximal junctional kyphosis, pjk, ( t8-t10, treated with extender lenke 5) and that the surgeon will most probably remove the device in 6 months (~ 3y post op).The correction of the curve in the ap is good per the doctor's measurements.On (b)(6) 2024 apifix was notified that patient (b)(6) would be having their apifix device removed at the end of the month.The surgeon wanted to monitor the device for another six months. it has now been six months since that follow up and the surgeon has decided to remove the device.On (b)(6) 2024 apifix was notified that patient #491 implant was removed on (b)(6) 2024 as planned.It was further reported that the device was undamaged, and the reason for removal was "pain after significant weight gain & increased kite angle."  the risk of pain is a known risk.Pain associated with scoliosis is well described in the literature regardless of having corrective surgery.Pain can also be a transient complaint associated with the surgical procedure or be secondary to device failure, infection/inflammation, curve progression, screw pull-out, loosening, migration, protrusion, and prominence.The event of pain is addressed in the ifu as a warning and as potential risks associated with the mid-c system and spinal surgery generally.The risk of curve progression is a known risk. the event of spine imbalance is addressed in the ifu as potential risks associated with the mid-c system and spinal surgery generally section.Spine imbalance post-surgery can result from curve progression, improper device use, or treating not within the indications for use.Imbalance can also be an aggravation of a pre-op condition.The risks have been characterized and documented as acceptable within full risk assessment.The explanted device is expected to be returned to the manufacturer and will be evaluated; upon its completion, once new information comes to light, then a supplemental medwatch report will be submitted.
 
Event or Problem Description
On (b)(6)2023, apifix was notified that patient (b)(6) has developed significant proximal junctional kyphosis, pjk, ( t8-t10, treated with extender lenke 5) and that the surgeon will most probably remove the device in 6 months (~ 3y post op).The correction of the curve in the ap is good per the doctor's measurements.On (b)(6) 2024 apifix was notified that patient (b)(6) would be having their apifix device removed at the end of the month.The surgeon wanted to monitor the device for another six months. it has now been six months since that follow up and the surgeon has decided to remove the device.Device removed on (b)(6) 2024; no report of patient harm/complications was received.
 
Additional Manufacturer Narrative
Device was returned to manufacturer for analysis.Engineering analysis: during inspection the device appeared normal with no obvious signs of failure.The extender was removed, and the spherical rings were inspected for wear, no wear was found.Since the reason for removal was not related to the device, the retrieval and analysis protocol was not conducted.The risk of pain is a known risk.Pain associated with scoliosis is well described in the literature regardless of having corrective surgery.Pain can also be a transient complaint associated with the surgical procedure or be secondary to device failure, infection/inflammation, curve progression, screw pull-out, loosening, migration, protrusion, and prominence.This risk has been assessed and found to be acceptable.The event of pain is addressed in the ifu as a warning and as potential risks associated with the mid-c system and spinal surgery generally.The risk of curve progression is a known risk.The event of spine imbalance is addressed in the ifu as potential risks associated with the mid-c system and spinal surgery generally section.Spine imbalance post-surgery can result from curve progression, improper device use, or treating not within the indications for use.Imbalance can also be an aggravation of a pre-op condition.The risks have been characterized and documented as acceptable within full risk assessment.

Brand Name
MID-C 125
Common Device Name
POSTERIOR RATCHETING ROD SYSTEM
Manufacturer (Section D)
APIFIX LTD.
1 hacarmel st.
kochav yokneam bldg
yokneam ellit, 20692 07
IS  2069207
Manufacturer (Section G)
APIFIX LTD.
1 hacarmel st.
kochav yokneam bldg
yokneam ellit, 20692 07
IS   2069207
Manufacturer Contact
alan vaisman
1 hacarmel st.
yokneam ellit, 20692-07
IS   2069207
MDR Report Key18701591
Report Number3013461531-2024-00006
Device Sequence Number6290435
Product Code QGP
UDI-Device Identifier07290018128046
UDI-Public07290018128046
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
H170001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMID-C 125
Device Catalogue NumberMUS-125-050
Device Lot NumberAF-02-004-20
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/14/2024
Supplement Report FDA Received Date06/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age15 YR
Patient SexFemale